MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that nearly the entire preloaded multifocal intraocular lens (iol) had been delivered into the patient's eye when the trailing haptic became caught in the inserter plunger and tore.The surgeon removed the damaged lens and implanted a backup iol.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section b3: section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to nov 26, 2025.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23858092
Report Number3012236936-2025-000325
Device Sequence Number17401074
Product Code MFK
UDI-Device Identifier05050474810860
UDI-Public(01)05050474810860(17)270419
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown